Alert archive / Alabama / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 222, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 26, 1998, 7:21 PM CDT for Escambia County, Alabama. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 1998, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 26, 1998, 8:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Escambia County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 8:10 PM CDT | Thunderstorm Wind 50 | Nokomis, AL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 270021 RRA SVRMOB ALC053-270115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 721 PM CDT SUN JUL 26 1998 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ESCAMBIA COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 815 PM CDT * AT 718 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF ATMORE OR 5 MILES NORTHEAST OF ROBINSONVILLE... AS INDICATED BY DOPPLER RADAR... MOVING SOUTHWEST 10 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - ROBINSONVILLE BY 720 PM CDT CANOE BY 720 PM CDT MALTA BY 735 PM CDT ATMORE BY 740 PM CDT HAIL AROUND 1 INCH IN DIAMETER CAN BE EXPECTED WITH THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOLOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:00 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 26, 3:00 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT SUN JUL 26 1998 DEEP MOISTURE OVER THE CENTRAL GULF REGION WILL PERSIST THROUGH MON AS RIDGE OVER THE S CENTRAL US BEGINS TO AMPLIFY AND EAST COAST TROF DEEPENS SLIGHTLY THRU 36 HRS. NEAR THE SFC OLD FRONTAL BOUNDARY NEAR THE TN VALLEY WILL PUSH S'WARD INTO CENTRAL PARTS OF GA AND EASTERN AL BEFORE RETREATING NORTHWARD LATER IN THE PD. UPPER TROF OVER THE EAST COAST WILL BEGIN TO SHIFT SLOWLY EAST ALLOWING HIGH PRES OVER THE SOUTH THE BUILD LATER IN THE PD. LATEST WV LOOPS SHOW NEXT IMPULSE FROM THE CENTRAL PLAINS TO PUSH SE BY MON ALLOWING ANOTHER ROUND OF SCATTERED CONVECTION TO DEVELOP OVER THE REGION EAST OF THE RIDGE. ALSO NOTED ON SATELITE...WEAK TROP WAVE MOVING INTO THE EASTERN GULF POSSIBLY ALLOWING BETTER MOISTURE TO ADVECT NORTH AND WEST FROM THE GULF BY EARLY MON. CURRENT FCST AND TEMPS LOOK CLOSE THOUGH WILL GO SLIGHTLY HIGHER ON THE POPS MAINLY FOR THE EARLY EVENING HRS. OVER THE COASTAL WATERS...WINDS WILL CONTINUE TO BE MOSTLY VARIABLE AT 5 TO 10 KTS WITH MAYBE A WEAK C-BREEZE DEVELOPING NEAR THE FL CST AND OVER MOB BAY BY MON AFT. SEAS 2 FT OF LESS WITH WINDS AND SEAS HIGHER IN SCATTERED SHOWERS AND THUNDERSTORMS. MOB 73/91/74/92 3535 PNS 75/91/76/92 3535 DTS 77/89/77/88 3435 GZH 72/91/72/93 3535 32
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:07 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 68 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.